MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABRAID #2 WHITE 38 LENGTH, SINGLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRABRAID #2 WHITE 38 LENGTH, SINGLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 7210914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an open exploration, reduction and internal fixation for the avulsion fracture of the left lateral condyle of the humerus in which a kirschner wire and ultrabraid suture were used to help fix the fracture end, the ultrabraid suture was exposed, and the patient was treated in the outpatient department.The symptoms did not improve after repeated treatment and the patient underwent a debridement and exploration of the left elbow wound and removal of foreign bodies.During the operation, it was found that the inflammatory granuloma wrapped the original internal fixation super strong suture, and the inflammatory tissue around the suture proliferated.No additional complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.As of the date of this medical investigation, the requested clinical documentation including the operative report or imaging has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported cannot be determined.However, it was communicated, ¿the operation site of the patient healed after operation,¿ and no additional complications were reported.No patient injury has been reported.Therefore, no further clinical/medical assessment is warranted.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ULTRABRAID #2 WHITE 38 LENGTH, SINGLE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15698685
Report Number1219602-2022-01639
Device Sequence Number20392942
Product Code GAT
UDI-Device Identifier03596010511942
UDI-Public03596010511942
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2025
Device Model Number7210914
Device Catalogue Number7210914
Device Lot Number74H2001798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/14/2022
Date Device Manufactured09/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown